Hail, Goliad
- When
- March 14, 8:32 AM CST
- Where
- Goliad County, Schroeder
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 28.820, -97.220
Golf ball sized hail was reported in Schroeder.|
An upper level low was located across North-Central Texas with a cold pool in the mid and upper level across South Texas, contributing to very steep mid level lapse rates and elevated instability. Isolated elevated storms formed during the morning hours of the 14th across Victoria and Goliad counties, becoming severe with large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
An upper level low was located across North-Central Texas with a cold pool in the mid and upper level across South Texas, contributing to very steep mid level lapse rates and elevated instability. Isolated elevated storms formed during the morning hours of the 14th across Victoria and Goliad counties, becoming severe with large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 14, 3:27 AM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 427 AM CDT WED MAR 14 2007 .SHORT-TERM (TODAY AND TONIGHT)...AFTER AN ACTIVE LATE NIGHT AND EARLY MORNING HERE AT WFO CRP THINGS HAVE FINALLY SETTLED DOWN AS THE MCS HAS PUSHED WELL OFFSHORE. WHILE THINGS HAVE STABILIZED BEHIND THE MCS THERE WILL BE ONE MORE OPPORTUNITY LATER TODAY AS LAST BIT OF ENERGY IN BASE OF UPR LOW CLIPS THE NRN CWA. SCT STORMS WOULD BE PRIMARILY LOCATED ALONG AND N OF A COT-CRP LINE...WITH THE BEST CHANCES UP IN THE NE CWA. STORMS WILL INITIALLY BE ROOTED ABOVE THE STABLE BOUNDARY LAYER. BUT MAY SEE ENUF SFC HEATING FOR SFC BASED STORMS LATER IN THE AFTN. THE CORE OF THE H5 COLD POCKET IS MOVING INTO THE NRN HALF OF THE AREA CURRENTLY. ELEVATED LAPSE RATES WILL BE QUITE STEEP TODAY ACROSS THIS AREA. THIS COMBINED WITH ABOUT 45 KTS OF DEEP LAYER SHEAR WILL SUPPORT THE POTENTIAL FOR A FEW OF THESE STORMS TO BECOME SEVERE...WITH LARGE HAIL THE PRIMARY THREAT. SPCDY1 OUTLOOK COVERS THIS WELL AND HAS US IN SLIGHT RISK BASICALLY ALONG AND NE OF I-37. WILL INCLUDE THE MENTION OF SVR FOR THIS AREA. SW OF THIS LINE SHOULD REMAIN MORE SUBSIDENT...AND ACTUALLY SEE SOME CLEARING IN THE AFTERNOON ALONG WITH MUCH WARMER TEMPS (POSSIBLY INTO THE UPPER 80S ACROSS THE RIO GRANDE PLAINS) PRECIP WILL QUICKLY END THIS EVENING. LIGHT BL WINDS...MOIST SOILS AND CLEARING SKIES WILL LEAD TO EXCELLENT RADIATIONAL FOG NIGHT TONIGHT. WILL CONT AREAS OF FOG IN THE FORECAST FOR MUCH OF THE AREA TONIGHT. && .MARINE...THE OVERNIGHT STORMS WILL CONTINUE TO PUSH WELL EAST OF THE AREA THROUGH THE MORNING. HOWEVER...ADDITIONAL SCATTERED SHOWER AND THUNDERSTORMS MAY DEVELOP LATER TODAY...MAINLY NORTH OF PORT ARANSAS...AS THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES SLOWLY TO THE EAST ACROSS THE NORTHERN PART OF THE STATE. THE UPPER LEVEL LOW WILL MOVE MOVE EAST OF TEXAS WEDNESDAY EVENING AND RAIN CHANCES WILL END. A MODERATE ONSHORE FLOW WILL DEVELOP TODAY RESULTING IN SCEC CONDITIONS AND THEN WEAKEN TONIGHT. A COLD FRONT WILL CROSS THE WATERS FRIDAY WITH A MODERATE NORTHEAST FLOW IN ITS WAKE. AS HIGH PRESSURE SHIFTS TO THE EAST...WINDS WILL VEER SOUTHEAST AND BECOME MODERATE TO STRONG OVER THE WEEKEND. && .AVIATION...MCS HAS PUSHED WELL OFFSHORE THIS MORNING. 1500 FT STRATUS DECK HAS DEVELOP ALONG AND S OF A COT-CRP LINE AND WILL EXPAND N THRU THE REMAINDER OF THE EARLY MORNING (POSSIBLY LOWERING IN SOME AREAS). MVFR (POSSB IFR) CIGS WILL PERSIST THRU MID MORNING THEN SCT AND AROUND 18Z AND POSSB CLEAR ALL TOGETHER ACROSS THE RIO GRANDE PLAINS (LRD). THERE WILL BE A CHANCE FOR ADDITIONAL TSTMS LATE MORNING THRU THE AFTN PRIMARILY ALONG AND N OF A COT-RKP LINE. SOME OF THESE STORMS COULD ONCE AGAIN BCM SVR WITH LARGE HAIL. THE STORMS WILL QUICKLY END THIS EVE...WITH VFR CONDS AREA WIDE THE ABOUT 05Z. THEN AREAS OF FOG WILL QUICKLY DVLP LATE TONIGHT. && .LONG TERM (THURSDAY THROUGH TUESDAY)...WEAK/SUBTLE SURFACE TROUGH WILL BE SOUTH OF THE REGION THURSDAY AND WILL RESULT IN AN EASTERLY FLOW REGIME. THIS WILL RESULT IN PATCHY/AREAS OF FOG IN THE MORNING TO LIFT INTO A STRATOCUMULUS LAYER BEFORE DISSIPATING IN THE AFTERNOON(TAKING THE LONGEST OVER THE EAST). FOG WILL REFORM THURSDAY NIGHT IN STABILIZING BOUNDARY LAYER BUT WILL ONLY BE PATCHY AND WILL TRANSITION TO A STRATUS LAYER DUE TO LOW-LEVEL ASCENT FROM AN ENCROACHING COLD FRONTAL BOUNDARY. THE ACTUAL COLD FRONT CROSSES THE AREA FRIDAY WITH A NORTHEAST FLOW MAINTAINING AN EXTENSIVE STRATOCUMULUS LAYER THROUGH FRIDAY NIGHT. NO PRECIPITATION IS ANTICIPATED AS FORCING WILL BE TOO WEAK. ONLY NOTEWORTHY CHANGE TO TEMPERATURES WAS TO RAISE MINS THURSDAY NIGHT. POST-FRONTAL SCEC CONDITIONS EXPECTED ACROSS THE NEARSHORE/OFFSHORE WATERS. SURFACE ANTICYCLONE WILL BE MOVING AWAY FROM THE REGION FROM SATURDAY THROUGH TUESDAY WITH VEERING ONSHORE WINDS STRENGTHENING TO BREEZY/WINDY CRITERIA(MODELS UNDERDOING SURFACE WINDS GIVEN THE PRESSURE GRADIENT AND MIXING POTENTIAL). STRATOCUMULUS WILL BE RATHER PREVALENT BUT FORCING FOR PRECIPITATION WILL BE NEGLIGIBLE. MADE SLIGHT ADJUSTMENTS TO TEMPERATURES FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. PERIODIC SCA CONDITIONS EXPECTED ACROSS THE WATERS BEGINNING SUNDAY AFTERNOON AND CONTINUING INTO TUESDAY. && && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 80 62 82 66 75 / 30 10 10 10 10 VICTORIA 74 59 81 61 72 / 50 10 10 10 10 LAREDO 88 65 93 68 80 / 10 10 10 10 10 ALICE 83 62 85 64 77 / 30 10 10 10 10 ROCKPORT 75 62 80 67 73 / 40 10 10 10 10 COTULLA 86 60 88 63 78 / 10 10 10 10 10 KINGSVILLE 83 62 84 65 76 / 20 10 10 10 10 NAVY CORPUS 77 64 80 67 73 / 30 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...SHORT TERM BB/85...LONG TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 449 AM CDT WED MAR 14 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-151100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 449 AM CDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY MAINLY ALONG AND NORTH OF INTERSTATE 37. SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. THE STORMS WILL QUICKLY END THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF FOG WILL REDUCE VISIBILITIES BELOW 1 MILE ACROSS SOUTH TEXAS THURSDAY MORNING. ONSHORE FLOW WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS ACROSS ALL THE WATERS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY NORTH OF INTERSTATE 37. JR/BB
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
431 AM CDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM HAIL CROSS 28.60N 98.55W
03/13/2007 E0.75 INCH MCMULLEN TX LAW ENFORCEMENT
REPORT FROM THE MCMULLEN COUNTY SHERIFFS OFFICE
0145 PM HAIL WHITSETT 28.62N 98.28W
03/13/2007 E0.75 INCH LIVE OAK TX PUBLIC
LOCAL GAS STATION CLERK OBSERVED PENNY SIZED HAIL
0302 PM HAIL 10 W BEEVILLE 28.41N 97.91W
03/13/2007 E0.25 INCH BEE TX LAW ENFORCEMENT
DPS OFFICER REPORTED PEA SIZE HAIL
0700 PM HAIL 4 W NORMANNA 28.53N 97.86W
03/13/2007 M0.50 INCH BEE TX TRAINED SPOTTER
0744 PM HAIL 5 W NORMANNA 28.53N 97.87W
03/13/2007 E1.00 INCH BEE TX AMATEUR RADIO
REPORT FROM HAM OPERATOR
0800 PM TORNADO 5 S BERCLAIR 28.43N 97.53W
03/13/2007 BEE TX FIRE DEPT/RESCUE
VOLUNTEER FIREMAN REPORTED A TORNADO BRIEFLY TOUCHING
DOWN IN BRUSH FIELD WITH NO VISIBLE DAMAGE.
0805 PM HAIL 10 SW GOLIAD 28.57N 97.51W
03/13/2007 E1.75 INCH GOLIAD TX LAW ENFORCEMENT
SHERIFF REPORTED GOLF BALL SIZE HAIL ON HIGHWAY 59
0816 PM HAIL GOLIAD 28.67N 97.39W
03/13/2007 E0.50 INCH GOLIAD TX AMATEUR RADIO
0821 PM FLASH FLOOD GOLIAD 28.67N 97.39W
03/13/2007 GOLIAD TX LAW ENFORCEMENT
WATER ON HWY 59 WEST
0845 PM HAIL 5 E BEEVILLE 28.41N 97.67W
03/13/2007 E0.75 INCH BEE TX CO-OP OBSERVER
SMALL LIMBS DOWN AND PENNY SIZED HAIL ALONG HIGHWAY 202
0940 PM HAIL 5 S WOODSBORO 28.17N 97.32W
03/13/2007 E0.50 INCH REFUGIO TX AMATEUR RADIO
0945 PM HAIL FREER 27.88N 98.62W
03/13/2007 E1.75 INCH DUVAL TX CO-OP OBSERVER
1000 PM HAIL BAYSIDE 28.08N 97.24W
03/13/2007 E0.50 INCH REFUGIO TX TRAINED SPOTTER
1043 PM HAIL ROCKPORT 28.04N 97.05W
03/13/2007 E1.00 INCH ARANSAS TX LAW ENFORCEMENT
1125 PM FLASH FLOOD THREE RIVERS 28.47N 98.18W
03/13/2007 LIVE OAK TX LAW ENFORCEMENT
REPORTS OF WATER ON ROADWAYS THROUGHOUT LIVE OAK COUNTY
1212 AM TSTM WND GST E KINGSVILLE 27.51N 97.86W
03/14/2007 M59.00 MPH KLEBERG TX AWOS
MEASURED ON AWOS
1218 AM HAIL 6 WNW CORPUS CHRISTI 27.74N 97.38W
03/14/2007 E0.75 INCH NUECES TX PUBLIC
PUBLIC REPORT
1230 AM HAIL CORPUS CHRISTI 27.71N 97.29W
03/14/2007 M0.50 INCH NUECES TX NWS EMPLOYEE
PEA TO MARBLE SIZE HAIL BRIEFLY OBSERVED AT CRP
INTERNTATIONAL AIRPORT AND OVER SOUTH SIDE OF CITY.
1242 AM TSTM WND DMG ROCKPORT 28.04N 97.05W
03/14/2007 ARANSAS TX LAW ENFORCEMENT
ROOF TAKEN OFF METAL STORAGE SHED AT 12TH STREET AND
BYPASS 35. BROKEN TREE LIMBS REPORTED AT F.M 1069 AND THE
COUNTRY CLUB AREA. DAMAGE TO SIDING OF HOUSE REPORTED AT
231 AND COUNTRY CLUB RD. 3 BOATS FLIPPED ON SIDE AT
BUSINESS 35 AND THE HARBOR.
1259 AM FLASH FLOOD SINTON 28.03N 97.51W
03/14/2007 SAN PATRICIO TX LAW ENFORCEMENT
WATER COVERING ROADS IN THE CITY LIMITS OF SINTON
&&
RUNYENSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 918 AM CDT WED MAR 14 2007 TXZ234-141500- VICTORIA- 918 AM CDT WED MAR 14 2007 ...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY... AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF SCHROEDER...OR 14 MILES NORTHEAST OF GOLIAD...MOVING EAST AT 25 MPH. PEOPLE IN VICTORIA COUNTY...INCLUDING THE CITIES OF MISSION VALLEY...NURSERY...AND VICTORIA SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. TM
The Corpus Christi radar (KCRP), 119 km away, was scanning. The volume nearest the first event began at 14:30 UTC.
3 hail. Local standard time, as filed.
Golf ball sized hail was reported in Schroeder.|
Golf ball sized hail reported in Mission Valley.|
Nickle sized hail fell for 10 minutes on the southeast side of Victoria, near Business 59 and Loop 463.|
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23908, 23909, 23910.